You are here

Drug stop working ..... Chances???

Why drug stop working.....???

In future drugs failear (how many chance)

Last 7 years UNDETACTABLE.... (IMTINIB)

Vikram, 

With seven years of undetectable behind you, you’re more likely to win the lottery twice then have a relapse.

David 

Hi DEVID

SORRY MY ENGLISH NOT GOOD.....

I hope Lifetime UNDETACTABLE... LESS DOSE

(FULLY CURE IN NEAR FUTURE... Miracles happen EVERYDAY... FINGER CROSS)

BUT I WORRY ABOUT FUTURE (DRUG FAILURE) ( ONLY THINKING.... HORRIBLE....) (I am brave..... I am fighter very positive..... one day in future I fully cure......)

In google many sites not updated..... No latest information....... Irritating...
But this group and member good knowledge..... Thank you all members help me.... Every time.. I already 11 years experience (diagnosed 2008)

I try every food / item help in Cml ( vitamin D, k2, A, c, termeric, wheat grass juice + Aelovera juice , giloy (not know English name),yoga 2 hours a day (kapalbhati, anulom vilom)..... (help me last 7 years UNDETACTABLE)

BUT fear....
drug failure in future ( only thinking.... HORRIBLE)

No data available.... How many chance drug failure after many years UNDETACTABLE.......???? (any data available please reply)

Last 30 days (DRUG Holliday) (CONTROL side effects hair thinning problem) (not doctor suggest) (myself)
Start dose again tomorrow..... (full dose of IMTINIB)

ONLY LIFE is not important

QUALITY LIFE IS METER....

Any suggestions please reply....

Thank you

After 7 years undetectable, you could stop taking imatinib (as you already have done for 30 days) and test once a month for CML to return.

You have a fair chance that it will not return. If it does, you go back on drug and your 'undetectable' status will return.

Hi scuba..... Thank you for reply....

MY QUESTION not about TFR...

MY QUESTION on drug failure chance in future.....

30 day drug Holliday (only because.... Hair thinning problems.... ) (without doctor advice)

Today.... Full dose of IMTINIB (DRUG Holliday over) (pcr test every 8 months... No changed)

I m not interested in TFR this time (next 2 years) (Cml returns....chances) (risk) (mentally not prepared this time)

MY QUESTION on drugs failure .... (worry)

DRUG working good.....after some year... Why drug fail??? Some people......

Any data available......???

How many chance....???? (after long time UNDETACTABLE status)

Any idea
Any information, Any suggestions... Please share......

Sorry.... My English not good...

There is always a chance a TKI drug can stop working. Odds of that happening in your case are so low as to be insignificant. But it is not "zero". And there are other drugs should that occur.

To put in perspective - you have a much greater risk of diseases such as heart disease affecting you much more than CML returning. CML is never going to kill you. Ever. It has been caught, arrested, and banished from you.

Focus instead on your immune health (diet and exercise) and enjoying your life.

Vikram I agree with Scuba. If you want to try TFR sometime, I would suggest looking at Prof Clark's talk from the last patient day. I followed the Destiny protocol of halving my dose of imatinib for a year before stopping. I stayed in MR4, and most of the side effects I had disappeared at 200mg. The most recent work Prof Clark talked about in Leeds shows that how you get on at 200mg is a good predictor about whether TFR is a good option for you.

Can I also say something harsh?

You seem to worry too much, about several things, including drug failure. You really shouldnt! 

Please note that the main cause of a TKI failure when it has been working  well in the past is BREAKS in treatment (for those of us without DESTINY). And you mentioned you took a break for a superficial reason like hair loss - honestly!! 

Worry is useless unless it inspires change. If you are worried let it spur you to take your meds daily, work on your health and diet and work at relaxing.

 

Side note to allstair : Docs outside the UK are very very reluctant to do dosage reduction unless there are severe life limiting side effects. I've asked in a few different countries.